| Model Number |
302890 |
| Medical Device Problem Codes |
Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/21/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medical device expiration date: n/a.Investigation summary: 21 samples and 4 photos were received for evaluation.One has 5 samples with a handwritten note: epoxy chorreado excess.The other bag has 16 samples with a handwritten note: epoxy poco lack.They all were visually inspected.Of the ones labeled as epoxy excess four has epoxy drip over the plastic hub and one has no defect.Regarding the other samples, all 16 samples have epoxy.It is around the needle.They all are acceptable.Additionally, four photos were provided, one shows the case label; the other three show needle assemblies, the ones with epoxy drip over the plastic hub.The others labeled as no epoxy the photo was taken in an angle that it is not possible to observed the needle and needle hub join area.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: confirmed: bd was able to duplicate or confirm the customer's indicated failure mode of excess epoxy with one sample provided.However, the failure mode for lack of epoxy was not verified, as all returned samples have epoxy around the needle and are acceptable.This is the 1st complaint for the lot # 9294125 for this type of defect or symptom.There was no documentation for this type of defect during the entire production run of this batch.Root cause description: the plastic hub is placed under the cannulator.Then the needle is positioned and assembled to the plastic hub adding the epoxy to attach them.In this case it may have happened that a jam occurred, and the equipment dispensed silicone before the part was moved to the next station and it was not detected in the next processes.Rationale: capa not required at this time.
Event or Problem Description
It was reported that 5 needles 30ga 7/8in bsg clear hub had excessive epoxy found on them, while 16 needles were found lacking epoxy.All defects were found before use in lot# 9294125 during an inspection.The following information was provided by the initial reporter: "part number 8029703 with lot 9294125 was received and during the incoming inspection process the product is being found with 2 different defects epoxy excess and lack of epoxy." "total of defects pieces 21, 16 with lack of epoxy & 5 with excess of epoxy".
Additional Manufacturer Narrative
H.6.Investigation: 21 samples and 4 photos were received for evaluation.One has 5 samples with a handwritten note: epoxy chorreado excess.The other bag has 16 samples with a handwritten note: epoxy poco lack.They all were visually inspected.Of the ones labeled as epoxy excess four has epoxy drip over the plastic hub and one has no defect.Regarding the other samples, all 16 samples have epoxy.It is around the needle.They all are acceptable.The plastic hub is placed under the cannulator.Then the needle is positioned and assembled to the plastic hub adding the epoxy to attach them.In this case it may have happened that a jam occurred, and the equipment dispensed silicone before the part was moved to the next station and it was not detected in the next processes.Additionally, four photos were provided, one shows the case label; the other three show needle assemblies, the ones with epoxy drip over the plastic hub.The others labeled as no epoxy the photo was taken in an angle that it is not possible to observed the needle and needle hub join area.On 12march2020 131 additional samples were received for evaluation.They came in five plastic bags.There are three groups.Two group are in two plastic bags which are stapled together.One group is a single plastic bag.Group#1.One of the bags has a label with the handwritten note: ¿poco epoxy 35 lack¿ this bag has 35 samples; the other plastic bag stapled to it has 11 samples.They we visually inspected under the microscope 30x and they all have the white epoxy around the needle evenly and fully covering the area and are considered acceptable.They all were tested for needle pull force.The values were from 14lbs to 20lbs.The specification is 5lbs minimum.They all passed.Failure mode could not be verified.Group#2.One of the plastic bags has the handwritten note:¿ epoxy choreado 49 excess¿ this plastic bag has 49 samples; the other plastic bag stapled to it has 20 samples.They were visually inspected.The bag with 20 samples was first visually inspected.They all have one drop of white epoxy on the plastic hub, the epoxy droplet measures between 11/28¿ to 1/64¿.The droplet is located in one of the plastic hubs ribs.This is not in the fluid path and will not interfere with the shield assembly.It is considered acceptable.The plastic bag with 49 samples were visually inspected.41 samples have one drop of white epoxy on the plastic hub, the droplet measures between 1/128¿ to 1/64¿.The droplet is located in one of the plastic hubs ribs.This is not in the fluid path and will not interfere with the shield assembly.It is considered acceptable.8 samples have a drip over of about 1/8¿ that starts from the area where the needle and the plastic hub joins flowing to the plastic hub ribs.These are not acceptable.Group#3.One plastic bag with a handwritten note: ¿contaminacion en la aguja 16 needle contamination¿ they all were visually inspected under the microscope 30x.No foreign matter or any other type of contamination was observed.They are acceptable.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.
Event or Problem Description